# SDR CA130314010

- Difficulty date: February 17, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Dhav DHC8301
- Engine: Pwa PW123
- Propeller: Rotol CR4086123F17
- System (JASC): 2560 · Emergency Equipment
- Part: Ditching Dam
- Part number: 82560034031
- Condition: Unwanted Deploy
- Location: Left
- Part time: 20,353 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: D
- Precautionary procedure: A

## Discrepancy

(CAN) LT DITCHING DAM DEPLOYED IN FLIGHT, INFLATABLE DAM, HOSE AND FITTING TORN AWAY. DAM COVER ASSY DAMAGED.  LT DITCHING DAM ADAPTER ASSY DAMAGED AND REQUIRED NEW BURST DISK WITH DITCHING DAM WEB ASSY DAMAGED.  LT DITCHING DAM WEB ASSY DAMAGED.   INFLATABLE DAM, HOSE AND FITTING REPLACED WITH SERVICEABLE ITEMS IAW AMM 25-60-16 DAM COVER ASSY REPLACED WITH SERVICEABLE ITEM IAW AMM 25-60-16.  ADAPTER REPLACED WITH SERVICEABLE ITEM AND NEW BURST DISK KIT FITTED IAW AMM 25-60-16.  WEB ASSY REPLACED WITH SERVICEABLE ITEM IAW AMM 25-60-16 SYS NOW FULLY SERVICEABLE.  OPERATOR HAS HAD ONE PREVIOUS INCIDENT MANY YEARS AGO AND THIS INCIDENT AS WELL AS THE PREVIOUS INCIDENT COULD HAVE BEEN CAUSED BY SOME COVER DAMAGE OR FOD OBJECT HITTING THE COVER.  THE GAS BOTTLE AND BURST DISC WERE INTACT, INDICATING THAT THE SYS PRESSURE WAS NOT THE CAUSE OF THE DEPLOYMENT.  IN OTHER WORDS THE DAM DID NOT INFLATE CAUSING THE DEPLOYMENT. SOME AIRFLOW DISRUPTION OR HAS ACTUATED THE COVER AND ALLOWED THE UN-INFLATED DAM ASSY INTO THE AIRFLOW CAUSEING IT TO IMPACT AND FLUTTER CAUSING SOME MINOR DAMAGE TO THE AIRFRAME IN THE IMMEDIATE AREA.
